How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45932
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I take o lot of medication and some of it can cause breathing

Resolved Question:

I take o lot of medication and some of it can cause breathing problems. I have difficulty breathing while lying in bed and my wheezing is bad .This is stopping me sleeping.What could be causing this?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. David replied 2 years ago.
Dr. David :

This is Dr. David

Dr. David :

you could be having sleep apnea if you are snoring and your airway is closing up when you are sleeping keeping you from being able to fall asleep.

Dr. David :

or you could be having bad asthma causing wheezing.

Dr. David :

you should get a pulmonary function test to check your lungs to see if a bronchodilator would help open up your airways

Dr. David :

what medications are you taking?

Dr. David :

have you had a pulmonary function test before?

Dr. David :

where you blow into a tube and a computer checks how your lungs are functioning?

Customer:

I take liquid fluoxetine, omeprazole, atenolol,lorazepam,warfain,symvistatin

Dr. David :

I see.

Dr. David :

are you overweight?

Dr. David :

this can make it difficult for you to take deep breaths and expand your lungs.

Dr. David :

if you have heart problems, or a weak heart, this can cause fluid to back up in your lungs and legs to cause breathing problems and swelling.

Customer:

I used to be overweight but have not been for a year now

Dr. David :

do you have heart problems?

Dr. David :

are you willing to see your doctor and get a pulmonary function test?

Customer:

I have atrial fibrillation

Dr. David :

I see.

Dr. David :

that is why you are taking the warfarin

Dr. David :

do you snore heavily at night time?

Dr. David :

heavy snoring can be a sign of sleep apnea

Dr. David :

which is when your throat can close up and cause you to wake up from deep sleep

Customer:

o I do not snore. I take the warfarin because I have had 2 mini-strokes.I take atenolol for high blood pressure and atrial fibrillation.

Dr. David :

you need to get a pulmonary function test

Dr. David :

and also a chest xray or chest CT scan

Dr. David :

have you had a chest xray or chest CT scan recently?

Customer:

I had a chest x-ray about 6 months ago and this was clear

Dr. David :

you need a new chest xray

Dr. David :

do you have any other questions for me?

Customer:

no

Dr. David and 4 other Medical Specialists are ready to help you